New Hampshire, 2016

Flooding in New Hampshire, February 25 to 26, 2016

February 25 to 26, 2016 · NWS GYX · 3 events in 2 counties and zones

On February 24th, low pressure moving northeast out of the Ohio Valley resulted in 1 to 3 inches of rainfall across New Hampshire. Minor flooding occurred on the Suncook and Pemigewasset Rivers.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

On February 24th, low pressure moving northeast out of the Ohio Valley resulted in 1 to 3 inches of rainfall across New Hampshire. Minor flooding occurred on the Suncook and Pemigewasset Rivers.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Feb 24, 11:43 PM EST, 2 hours 58 minutes earlier.

Area forecast discussion, Feb 24, 11:43 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1143 PM EST WED FEB 24 2016

.SYNOPSIS...
ANY LINGERING SLEET AND FREEZING RAIN WILL CHANGE TO RAIN THIS
EVENING AS TEMPERATURES CONTINUE TO GRADUALLY WARM ACROSS THE
REGION. LOW PRESSURE WILL MOVE WEST OF THE REGION TONIGHT AND
THURSDAY...BRINGING A ROUND OF HEAVY RAINFALL TO THE REGION AS
TEMPERATURES WARM WELL ABOVE SEASONAL NORMS. MUCH COOLER AIR WILL
FLOW BACK INTO THE REGION TO END THE WEEK. ANOTHER LOW PRESSURE
SYSTEM WILL PASS NORTH OF THE REGION SUNDAY NIGHT AND MONDAY AND
WILL DRAG A COLD FRONT ACROSS THE REGION LATE MONDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
1130 PM UPDATE: HAVE DROPPED THE WINTER WX ADVISORY ACROSS THE
AREA AS TEMPS CONTINUE TO SLOWLY RISE ABOVE FREEZING. NOW
CONCENTRATING ON A LARGE AREA OF CONVECTION TO OUR WEST AND WILL
BE MOVING EAST INTO OUR AREA OVER THE NEXT FEW HOURS.
THUNDERSTORMS AND HEAVY RAINS EXPECTED. WILL BE ADJUSTING THE
FORECAST TO HIT THIS HARDER. SOME FLOODING LOOKS POSSIBLE FOR
WESTERN NEW HAMPSHIRE AND AREAL FLOOD WARNINGS WILL BE ISSUED
SHORTLY FOR THAT AREA. WILL REEVALUATE OTHER AREAS OVER THE NEXT
HOUR AS WE WATCH THE CONVECTION ADVANCE EAST.

10 PM UPDATE: WILL CONTINUE THE WINTER WEATHER ADVISORY UNTIL
EXPIRATION TIME WHICH IS MIDNIGHT SINCE SOME TEMPS STILL HANGING
AROUND OR JUST BELOW FREEZING. SOME AREAS OF FREEZING RAIN
CONTINUES AT THIS TIME IN THE ADVISORY AREA. WATCHING AN AREA OF
CONVECTION NOW MOVING INTO SOUTHWEST NEW ENGLAND WITH A FAIR
AMOUNT OF LIGHTNING. THIS CONVECTION FORECAST TO MOVE INTO AREA
AFTER MIDNIGHT WHICH APPEARS WELL TIMED. MADE SOME MINOR
ADJUSTMENTS TO TEMPS FOR NEXT FEW HOURS BASED ON LATEST OBS.

645 PM UPDATE: PREVIOUS FORECAST HAS SITUATION WELL IN HAND. NO CHANGES
NEEDED AT THIS TIME. BANDS OF HEAVY RAIN NOW MOVING THROUGH THE
AREA MIXING SOME OF THE LOWER LAYERS THUS TEMPS CONTINUE TO EVER
SO SLOWLY NUDGE HIGHER.

PREVIOUS DISCUSSION: AT 19Z...A 988 MILLIBAR LOW WAS CENTERED
SOUTH OF THE GREAT LAKES WITH A WARM FRONT EXTENDING THROUGH THE
MID ATLANTIC REGION. COLD AIR DAMNING CONTINUES ACROSS THE
INTERIOR WITH SURFACE TEMPERATURES STRUGGLING TO RISE ABOVE
FREEZING. LINGERING FREEZING RAIN AND SLEET SHOULD TRANSITION TO
RAIN BY MIDNIGHT AS WARMER AIR GRADUALLY WORKS INTO THE AREA. THE
SURFACE LOW WILL TRACK DOWN THE SAINT LAWRENCE OVERNIGHT WITH
TRAILING COLD/OCCLUDED FRONT CROSSING THE AREA IN THE EARLY
MORNING HOURS. RAIN WILL INCREASE IN COVERAGE AND BE LOCALLY HEAVY
AT TIMES ALONG AND JUST AHEAD OF THE SURFACE FRONT. INDICES
SUGGEST SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN THE EARLY
MORNING HOURS AS WELL. STRONGER WINDS WITH THE LOW LEVEL JET WILL
LIKELY MIX DOWN NEAR THE COAST ESPECIALLY WITH THE STRONGER
CONVECTIVE CELLS WITH GUSTS OVER 40 MPH. MID COAST MAINE COULD SEE
GUSTS OVER 50 MPH AS WINDS FUNNEL UP THE INLETS AND A WIND
ADVISORY HAS BEEN POSTED FOR THE MID COAST OF MAINE EAST OF
BRUNSWICK. MODELS HAVE BACKED OFF ON QPF AND THE CURRENT RIVER
FORECASTS KEEP OUR FORECAST POINTS BELOW BANKFULL. HOWEVER...BRIEF
HEAVY RAINFALL LATE TONIGHT COULD STILL RESULT IN NUISANCE
FLOODING WITH POOR DRAINAGE AND PONDING OF WATER.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
LOCALLY HEAVY RAIN WILL CONTINUE IN THE EARLY MORNING AHEAD OF
THE FRONT. THE RAIN WILL QUICKLY TAPER TO LIGHT RAIN OR SHOWERS
BEHIND THE COLD FRONT AS A DRY SLOT PUNCHES INTO THE AREA.
TEMPERATURES WILL BE WELL ABOVE NORMAL WITH HIGHS MAINLY IN THE
50S. THE RECORD HIGH IN PORTLAND FOR THURSDAY IS 51 WHICH WILL
LIKELY BE BROKEN. THE PREVIOUS RECORD WAS SET IN 1984 AND 1985.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THU NIGHT LOW PRES CONTINUES NEWD INTO THE CANADIAN
MARITIMES...BRINGING AN END TO THE STEADY PRECIP ACROSS THE
FORECAST AREA. AS UPPER TROF AXIS APPROACHES...COOLER AIR WILL
GRADUALLY WORK BACK INTO THE COLUMN FROM THE TOP DOWN. EXPECT
PRECIP TO CHANGE BACK TO SNWFL AT THE HIGH ELEVATIONS...AND
EVENTUALLY ENDING IN UPSLOPE SHSN EARLY FRI. TROF AXIS CROSSES THE
FORECAST AREA FRI AFTERNOON...AND SHSN WILL WIND DOWN IN THE
MTNS...WITH CAA BRINGING A SLIGHTLY BELOW NORMAL AIR MASS TO THE
AREA.

SFC RIDGING FOLLOW FOR THE EARLY PART OF THE WEEKEND BEFORE NRN
STREAM TROFING  WORKS INTO THE REGION. LATE SAT A WAVE PASSING
WELL N OF THE BORDER COULD BRING ENOUGH MOISTURE AND LIFT TO BRING
THE MTNS SN SHOWERS. HOWEVER...A STRONGER WAVE ARRIVE MON. WITH
ABOVE NORMAL H5 HEIGHTS AND ABOVE NORMAL H8 TEMPS FORECAST FOR THE
EAST COAST...THIS SYSTEM LOOKS TO STRAY TOWARDS THE WARMER SIDE
YET AGAIN. MUCH OF THE FORCING FOR ASCENT STAYS IN SRN CANADA...SO
NOT EXPECTING MUCH OF NOTE ACROSS NH AND WRN ME. WARM NOSE IS
FORECAST TO BE LOWER IN THE ATMOSPHERE...SO TENDENCY WOULD BE MORE
TOWARDS FREEZING RA OR DRIZZLE THAN SLEET. STILL EARLY FOR THOSE
KIND OF DETAILS IN THE FORECAST GRIDS HOWEVER...AND WILL KEEP IT
TO RA/SN MIX AT THIS RANGE.

GRADUALLY THRU NEXT WEEK THE BAROCLINIC ZONE GETS EDGED SWD. AND
AS THE BOUNDARY CROSSES THE FORECAST AREA WE/LL HAVE TO BE WARY OF
ANY WAVES RIPPLING ALONG THE FNT. GLOBAL MODEL GUIDANCE IS ALREADY
TRYING TO FOCUS ON THE SECOND HALF OF NEXT WEEK FOR A STRONGER
WAVE...BUT LARGE DISAGREEMENT IN TIMING CONTINUES.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
SHORT TERM...IFR WITH LCL LIFR THROUGH TONIGHT. LINGERING MIXED
PRECIPITATION WITH ICING WILL CHANGE TO RAIN TONIGHT. SCT TSTMS
EXPECTED LATE TONIGHT/EARLY THU AHEAD OF A COLD FRONT. CONDS
IMPROVING TO MVFR ON THU IN CEILING AND SHRA. SFC WINDS WILL
INCREASE TONIGHT NEAR THE COAST AND GUST OVR 40 KT BTW 09 AND 15Z
THU BEFORE GRADUALLY DIMINISHING. LLWS WILL PERSIST THROUGH THU
MORNING.

LONG TERM...VFR CONDITIONS PREVAIL FOR MOST OF THE FORECAST AREA
THU NIGHT INTO FRI AS UPPER TROF CROSSES THE AREA. HIE MAY SEE
OCCASIONAL IFR CONDITIONS IN SHSN UNTIL THE AFTERNOON TROF
PASSAGE. NEXT PERIOD TO WATCH WILL BE LATE SUN INTO MON...AS A NRN
STREAM S/WV CROSSES N OF THE BORDER. ANY PCPN LOOKS LIKE...BUT
MILD MID LEVEL TEMPS COULD BRING SOME MIXED PCPN. HIGHER
CONFIDENCE IN MVFR CONDITIONS...BUT SCATTERED IFR CONDITIONS
CANNOT BE RULED OUT.

&&

.MARINE...
SHORT TERM...WINDS WILL STEADILY INCREASE WITH GALES EXPECTED
OVERNIGHT INTO THE DAY ON THURSDAY AS A STRONG COLD FRONT CROSSES
THE WATERS.

LONG TERM...GALE FORCE GUSTS ON THE OUTER WATERS GRADUALLY
DIMINISH...WITH SCA CONDITIONS EXTENDING THRU FRI. SCA CONDITIONS
RETURN SUN INTO MON.

&&

.HYDROLOGY...
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED THROUGH THURSDAY.
LOCALIZED HIGHER AMOUNTS ARE POSSIBLE ON THE EAST-SOUTHEAST
FACING SLOPES OF THE WHITES AND MAINE FOOTHILLS. THIS MAY POSE
SOME MINOR FLOODING PROBLEMS FOR POOR DRAINAGE AREAS AS WELL AS
SIGNIFICANT RISES FOR THE SACO...PEMI...AND SWIFT RIVERS.
HOWEVER...THE MAIN STEM RIVERS ARE EXPECTED TO REMAIN BELOW
BANKFULL.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY FROM 4 AM TO 11 AM EST THURSDAY FOR MEZ025>028.
NH...NONE.
MARINE...GALE WARNING UNTIL 1 PM EST THURSDAY FOR ANZ151-153.
     GALE WARNING UNTIL 7 PM EST THURSDAY FOR ANZ150-152-154.

&&

NEAR TERM...MARINE
SHORT TERM...MARINE
AVIATION...MARINE
MARINE...MARINE
Hazardous weather outlook, Feb 24, 11:30 PM EST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1130 PM EST WED FEB 24 2016

MEZ007>009-012>014-018>024-NHZ001>015-260430-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
1130 PM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

A BRIEF PERIOD OF HEAVY RAIN AND POSSIBLY THUNDERSTORMS MAY LEAD
TO RAPID RISES ON SMALL RIVERS AND STREAMS ON LATE TONIGHT. STRONG
GUSTY WINDS ARE ALSO POSSIBLE FOR A SHORT PERIOD LATE TONIGHT AND
THURSDAY MORNING...ESPECIALLY ALONG AND NEAR THE COASTLINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ025>028-260430-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
1130 PM EST WED FEB 24 2016

...WIND ADVISORY IN EFFECT FROM 4 AM TO 11 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A BRIEF PERIOD OF HEAVY RAIN AND POSSIBLY A THUNDERSTORM MAY LEAD
TO RAPID RISES ON SMALL RIVERS AND STREAMS LATE TONIGHT INTO
THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ151-153-260430-
PENOBSCOT BAY-CASCO BAY-
1130 PM EST WED FEB 24 2016

...GALE WARNING IN EFFECT UNTIL 1 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150-152-154-260430-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1130 PM EST WED FEB 24 2016

...GALE WARNING IN EFFECT UNTIL 7 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE
ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT
CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Feb 24, 9:16 PM EST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
916 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     FREEZING RAIN    RAYMOND                 43.90N  70.47W
02/24/2016  M0.30 INCH       CUMBERLAND         ME   NWS EMPLOYEE

&&

EVENT NUMBER GYX1601501

NB
Local storm report, Feb 24, 9:21 PM EST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
921 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             3 ESE RINDGE            42.73N  71.95W
02/24/2016  M1.5 INCH        CHESHIRE           NH   COCORAHS

            24 HOUR SNOWFALL.

0130 PM     SNOW             SW ROCKPORT             44.18N  69.08W
02/24/2016  M1.0 INCH        KNOX               ME   COCORAHS

            24 HOUR SNOWFALL.

&&

EVENT NUMBER GYX1601502
EVENT NUMBER GYX1601503

NB
Special weather statement, Feb 25, 12:25 AM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1225 AM EST THU FEB 25 2016

NHZ007>015-250615-
MERRIMACK NH-INTERIOR ROCKINGHAM NH-EASTERN HILLSBOROUGH NH-
CHESHIRE NH-STRAFFORD NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
SULLIVAN NH-COASTAL ROCKINGHAM NH-BELKNAP NH-
1225 AM EST THU FEB 25 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  MERRIMACK COUNTY IN NEW HAMPSHIRE
  INTERIOR ROCKINGHAM COUNTY IN NEW HAMPSHIRE
  EASTERN HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
  CHESHIRE COUNTY IN NEW HAMPSHIRE
  STRAFFORD COUNTY IN NEW HAMPSHIRE
  WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
  SULLIVAN COUNTY IN NEW HAMPSHIRE
  COASTAL ROCKINGHAM COUNTY IN NEW HAMPSHIRE
  BELKNAP COUNTY IN NEW HAMPSHIRE

* UNTIL 115 AM EST

* AT 1223 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  PERKINSVILLE TO FOXBOROUGH...MOVING TO THE NORTHEAST AT 50 MPH.
  THESE STORMS WILL CROSS SOUTHERN NEW HAMPSHIRE BETWEEN 1230 AM AND
  200 AM. A FEW OF THE STRONGER STORMS MAY HAVE WIND GUSTS TO 50
  MPH...DOWNING SMALL LIMBS.

* LOCATIONS IMPACTED INCLUDE...
  MANCHESTER...
  NASHUA...
  SALEM...
  LACONIA...
  AND CONCORD.

LAT...LON 4271 7191 4320 7237 4359 7148 4287 7082
      4286 7085 4289 7092 4286 7103 4281 7107
      4281 7117 4274 7118 4274 7125 4270 7129
TIME...MOT...LOC 0518Z 236DEG 44KT 4342 7250 4206 7127

JC
Special weather statement, Feb 25, 1:11 AM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
111 AM EST THU FEB 25 2016

MEZ018-023-NHZ007>015-250715-
INTERIOR YORK ME-COASTAL YORK ME-MERRIMACK NH-INTERIOR ROCKINGHAM NH-
EASTERN HILLSBOROUGH NH-CHESHIRE NH-STRAFFORD NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-SULLIVAN NH-
COASTAL ROCKINGHAM NH-BELKNAP NH-
111 AM EST THU FEB 25 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  INTERIOR YORK COUNTY IN MAINE
  COASTAL YORK COUNTY IN MAINE
  MERRIMACK COUNTY IN NEW HAMPSHIRE
  INTERIOR ROCKINGHAM COUNTY IN NEW HAMPSHIRE
  EASTERN HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
  CHESHIRE COUNTY IN NEW HAMPSHIRE
  STRAFFORD COUNTY IN NEW HAMPSHIRE
  WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
  SULLIVAN COUNTY IN NEW HAMPSHIRE
  COASTAL ROCKINGHAM COUNTY IN NEW HAMPSHIRE
  BELKNAP COUNTY IN NEW HAMPSHIRE

* UNTIL 215 AM EST

* AT 106 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A LINE OF HEAVY SHOWERS AND THUNDERSTORMS. SOME OF THESE
  SHOWERS AND STORMS WILL PRODUCE GUSTY WINDS UP TO 50 MPH AS THEY
  RACE NORTHEAST. THIS MAY DOWN SMALL LIMBS.

* LOCATIONS IMPACTED INCLUDE...
  MANCHESTER...
  NASHUA...
  SALEM...
  CONCORD...
  AND ROCHESTER.

LAT...LON 4272 7227 4319 7243 4320 7243 4337 7054
      4335 7053 4326 7060 4317 7059 4307 7067
      4308 7072 4305 7069 4287 7082 4289 7092
      4286 7103 4281 7107 4281 7117 4274 7118
      4274 7125 4270 7129
TIME...MOT...LOC 0600Z 265DEG 48KT 4313 7251 4242 7228

JC
Special weather statement, Feb 25, 1:19 AM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
119 AM EST THU FEB 25 2016

MEZ007-012-013-018>021-023>026-NHZ002-004-006-010-014-250730-
SAGADAHOC ME-ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-
NORTHERN OXFORD ME-LINCOLN ME-KENNEBEC ME-SOUTHERN FRANKLIN ME-
SOUTHERN OXFORD ME-INTERIOR YORK ME-COASTAL CUMBERLAND ME-
COASTAL YORK ME-SOUTHERN CARROLL NH-SOUTHERN COOS NH-
NORTHERN CARROLL NH-STRAFFORD NH-COASTAL ROCKINGHAM NH-
119 AM EST THU FEB 25 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SAGADAHOC COUNTY IN MAINE
  ANDROSCOGGIN COUNTY IN MAINE
  INTERIOR CUMBERLAND COUNTY IN MAINE
  NORTHERN OXFORD COUNTY IN MAINE
  LINCOLN COUNTY IN MAINE
  KENNEBEC COUNTY IN MAINE
  SOUTHERN FRANKLIN COUNTY IN MAINE
  SOUTHERN OXFORD COUNTY IN MAINE
  INTERIOR YORK COUNTY IN MAINE
  COASTAL CUMBERLAND COUNTY IN MAINE
  COASTAL YORK COUNTY IN MAINE
  SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
  SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
  NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
  STRAFFORD COUNTY IN NEW HAMPSHIRE
  COASTAL ROCKINGHAM COUNTY IN NEW HAMPSHIRE

* UNTIL 230 AM EST

* AT 117 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A LINE OF SHOWERS WITH EMBEDDED STRONG THUNDERSTORMS
  ALONG A LINE EXTENDING FROM NEAR MOUNT WASHINGTON TO NEAR
  GILMANTON...RACING TO THE EAST AT 75 MPH. THESE SHOWERS AND STORMS
  MAY PRODUCE STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL THROUGH
  230 AM.

* LOCATIONS IMPACTED INCLUDE...
  PORTLAND...
  LEWISTON...
  TURNER...
  MINOT...
  AND AUBURN.

LAT...LON 4435 7145 4468 7001 4382 6955 4377 6958
      4395 6967 4371 6976 4388 6989 4372 6994
      4381 6994 4382 6995 4371 7000 4386 6995
      4371 7013 4377 7020 4363 7026 4362 7010
      4361 7012 4353 7036 4301 7074
TIME...MOT...LOC 0612Z 270DEG 47KT 4428 7144 4339 7145

JC
Special weather statement, Feb 25, 2:13 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
213 AM EST THU FEB 25 2016

MEZ018-023-024-NHZ005-006-008>010-012>015-250830-
INTERIOR YORK ME-COASTAL CUMBERLAND ME-COASTAL YORK ME-
SOUTHERN CARROLL NH-MERRIMACK NH-INTERIOR ROCKINGHAM NH-
SOUTHERN GRAFTON NH-EASTERN HILLSBOROUGH NH-STRAFFORD NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-COASTAL ROCKINGHAM NH-BELKNAP NH-
213 AM EST THU FEB 25 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  INTERIOR YORK COUNTY IN MAINE
  COASTAL CUMBERLAND COUNTY IN MAINE
  COASTAL YORK COUNTY IN MAINE
  SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
  MERRIMACK COUNTY IN NEW HAMPSHIRE
  INTERIOR ROCKINGHAM COUNTY IN NEW HAMPSHIRE
  SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
  EASTERN HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
  STRAFFORD COUNTY IN NEW HAMPSHIRE
  WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
  COASTAL ROCKINGHAM COUNTY IN NEW HAMPSHIRE
  BELKNAP COUNTY IN NEW HAMPSHIRE

* UNTIL 330 AM EST

* AT 211 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ABOUT
  FRANKLIN TO LUNENBURG...RACING QUICKLY TO THE EAST.

* STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  MANCHESTER...
  NASHUA...
  SALEM...
  LACONIA...
  AND CONCORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 4271 7178 4357 7178 4358 7020 4357 7020
      4353 7031 4355 7034 4344 7037 4345 7034
      4336 7042 4332 7057 4317 7059 4307 7067
      4308 7072 4305 7069 4287 7082 4286 7103
      4281 7117 4270 7129
TIME...MOT...LOC 0706Z 269DEG 49KT 4350 7174 4260 7174

JC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Grafton

When
February 25, 2:41 AM EST to 6:00 PM EST
Where
Grafton County, 1.06 mi NNW of Riverside Arpt to 0.97 mi NNW of Riverside Arpt
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
43.765, -71.686

Heavy rain of 1 to 3 inches caused minor flooding on the Pemigewasset River at Plymouth, (flood stage 13.0 ft) which crested at 13.62 ft.

Flood, Grafton

When
February 25, 6:07 AM EST to 8:42 AM EST
Where
Grafton County, Woodstock to 0.04 mi SSE of Woodstock
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
43.980, -71.680

Heavy rain of 1 to 3 inches produced minor flooding on the Pemigewasset River at Woodstock, (flood stage 9.0 ft) which crested at 9.29 ft.

Flood, Merrimack

When
February 25, 7:05 AM EST to February 26, 11:37 PM EST
Where
Merrimack County, 0.85 mi NE of North Chichester to 0.94 mi ENE of North Chichester
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
43.260, -71.370

Heavy rain of 1 to 3 inches resulted in minor flooding on the Suncook River in North Chichester, (flood stage 7.0 ft) which crested at 8.81 ft.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Hampshire in 2016Every state in 2016This day in weather historyWarnings in New Hampshire, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 618968, 618967, 618969.